Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 12, NWS Springfield, MO

April 30, 2004Webster County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 30, 2004, 9:45 PM CDT for Webster County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 9:45 PM CDT (02:45 UTC)
Expired
May 1, 2004, 3:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Webster County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 010244
FFWSGF
MOC225-010845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN MISSOURI.

* UNTIL 345 AM CDT.

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
  DOPPLER RADAR ESTIMATED OVER TWO INCHES OF RAIN HAS FALLEN FROM 
  ROGERSVILLE TO DIGGINS TO NORTH OF SEYMOUR SINCE 7 PM...WITH  
  ISOLATED AREAS OF THREE INCHES BETWEEN ROGERSVILLE AND DIGGINS.

  THESE STORMS HAVE BEEN TRAINING OVER THE SAME AREAS AND ADDITIONAL 
  THUNDERSTORMS UPSTREAM WILL LIKELY CONTINUE THE THREAT OF HEAVY
  RAINFALL THROUGH THE EVENING.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  
INCLUDE...SEYMOUR...ROGERSVILLE...MARSHFIELD...FORDLAND...DIGGINS   
AND NORTHVIEW. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3734 9269 3707 9269 3709 9309 3735 9309

$$

JLT
6 follow-up statements
000 
WGUS73 KSGF 010341
FFSSGF
MOC225-010730-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT FRI APR 30 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR WEBSTER
COUNTY...

AT 1033 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET 
FLOODING WAS DEVELOPING IN FORDLAND WHERE LOCALLY TWO TO THREE 
INCHES OF RAIN FELL SINCE 7 PM. ALTHOUGH THE HEAVIEST RAINFALL HAS 
SHIFTED NORTH AND EAST OF THE AREA...RUNOFF WILL CONTINUE. ALTHOUGH 
NO MAJOR FLOODING HAS BEEN REPORTED...RECEIVE HEAVY RAINFALL HAS 
PREVENTED THE SOILS TO ABSORB AN ADDITIONAL HEAVY RAINFALL...AND ANY 
RAINFALL WILL LIKELY RUNOFF INTO STREAMS AND OTHER LOW LYING AREAS 
OF WEBSTER COUNTY.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO 
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...SEYMOUR...ROGERSVILLE...MARSHFIELD...FORDLAND...DIGGINS AND
NORTHVIEW.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3737 9269 3706 9269 3709 9307 3736 9307

$$

JLT
000 
WGUS73 KSGF 010410
FFSSGF
MOC225-010800-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT FRI APR 30 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR WEBSTER
COUNTY...

AT 1100 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 60 
NEAR DIGGINS...WAS CLOSED ON THE WEST BOUND LANE DUE TO WATER 
FLOWING OVER THE ROAD. DOPPLER RADAR CONTINUES TO SHOW THUNDERSTORMS 
WITH EXCESSIVE RAINFALL ACROSS PORTIONS OF WEBSTER COUNTY...WITH 
DOPPLER RADAR ESTIMATED AMOUNTS OVER FIVE INCHES NEAR DIGGINS SINCE 
7 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT WEBSTER 
COUNTY FOR THE NEXT SEVERAL HOURS...PRODUCING ADDITIONAL FLOODING 
PROBLEMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3741 9271 3707 9269 3709 9308 3740 9307

$$

JLT
000 
WGUS73 KSGF 010545
FFSSGF
MOC225-010845-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 AM CDT SAT MAY 1 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR WEBSTER
COUNTY...

AT 1236 AM CDT...STORM SPOTTERS AND LOCAL LAW ENFORCEMENT OFFICIALS 
REPORTED FLOODING ALONG HIGHWAY 60 BETWEEN SEYMOUR AND DIGGINS. ALSO 
FLOODING HAS BEEN REPORTED ALONG HIGHWAY Z NEAR FORDLAND. 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUES ACROSS THE WARNED 
AREA AND DOPPLER RADAR HAS ESTIMATED BETWEEN THREE AND FIVE INCHES 
OF RAIN HAS FALLEN OVER SOUTHERN WEBSTER COUNTY. SOME ISOLATED 
AMOUNTS OF SIX INCHES MAY HAVE FALLEN NEAR DIGGINS SINCE 7 PM. 

THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER WEBSTER COUNTY 
...CREATING ADDITIONAL FLOODING PROBLEMS OVERNIGHT. RUNOFF FROM THIS 
EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG 
SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL 
EXPERIENCE FLOODING 
INCLUDE...SEYMOUR...ROGERSVILLE...NIANGUA...MARSHFIELD...FORDLAND...
DIGGINS...NORTHVIEW AND ELKLAND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS.

LAT...LON 3745 9268 3708 9267 3708 9309 3746 9309

$$

JLT
000 
WGUS73 KSGF 010552
FFSSGF
MOC077-225-229-010845-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT SAT MAY 1 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR WEBSTER 
COUNTY...630 AM FOR GREENE COUNTY AND 600 AM FOR WRIGHT COUNTY...

AT 1245 AM CDT...LOCAL SPOTTERS...LAW ENFORCEMENT OFFICIALS AND THE 
GENERAL PUBLIC HAVE REPORTED FLOODING ACROSS SOUTHEASTERN GREENE 
COUNTY NEAR TURNERS... AND SOUTHERN WEBSTER COUNTY BETWEEN FORDLAND 
AND SEYMOUR. THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE 
ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED BETWEEN THREE 
AND FIVE INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES SINCE 
FRIDAY EVENING...WITH MORE HEAVY RAINFALL EXPECTED OVERNIGHT. 

IN ADDITION...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW 
WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...SPRINGFIELD...WILLARD...WALNUT 
GROVE...STRAFFORD...SEYMOUR...ROGERSVILLE...REPUBLIC...NORWOOD...NIAN
GUA...MOUNTAIN GROVE...MARSHFIELD AND MANSFIELD.

FLOODING HAS BEEN REPORTED ALONG HIGHWAY Z NEAR FORDLAND...BETWEEN 
DIGGINS AND SEYMOUR ALONG HIGHWAY 60...AND NEAR TURNERS IN SOUTHEAST 
GREENE COUNTY. 

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT 
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3710 9361 3741 9360 3740 9307 3745 9307
          3747 9227 3708 9226

$$

JLT
000 
WGUS73 KSGF 010700
FFSSGF
MOC077-225-229-010945-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT SAT MAY 1 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 630 AM CDT FOR GREENE...600 
AM FOR WRIGHT...AND 345 AM FOR WEBSTER COUNTY...

AT 145 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
PROBLEMS THROUGHOUT WEBSTER COUNTY. ALSO THERE HAS BEEN FLOODING 
REPORTS IN SOUTHEAST GREENE COUNTY AND WRIGHT COUNTY SINCE MIDNIGHT. 
ALTHOUGH THERE WILL BE A BREAK IN THE HEAVIEST RAINFALL THROUGH 3 
AM...ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE 
ACROSS THE WARNED AREA PROVIDING ADDITIONAL FLOODING PROBLEMS AFTER 
3 AM. 

RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLOODING TO 
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...STRAFFORD...SEYMOUR...ROGERSVILLE...MARSHFIELD...
MANSFIELD AND HARTVILLE.

LAW ENFORCEMENT OFFICERS REPORTED THAT WATER WAS FLOWING OVER 
HIGHWAY A BRIDGE SOUTH OF MARSHFIELD.  

LAW ENFORCEMENT OFFICERS REPORTED WATER FLOWING OVER HIGHWAY B ALONG 
PANTHER CREEK IN SOUTHWEST WEBSTER COUNTY. 

HIGHWAY 60 BETWEEN DIGGINS AND SEYMOUR REMAINS FLOODED. 

ALSO...NUMEROUS SMALL STREAMS AND CREEKS THAT FLOW INTO THE JAMES 
RIVER IN SOUTHEAST GREENE COUNTY ARE FLOODING OR WILL BE FLOODING 
SOON. 

NO FLOODING REPORTS HAVE COME FROM WRIGHT COUNTY...HOWEVER LOCAL LAW 
ENFORCEMENT OFFICERS BELIEVE THAT NUMEROUS LOW WATER CROSSINGS ARE 
FLOODING...ESPECIALLY WESTERN PART OF WRIGHT COUNTY. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS.

LAT...LON 3749 9227 3707 9231 3710 9364 3743 9365

$$

JLT
000 
WGUS73 KSGF 010802
FFSSGF
MOC077-225-229-010845-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT SAT MAY 1 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 345 AM CDT FOR WEBSTER 
COUNTY...UNTIL 600 AM FOR WRIGHT COUNTY...AND UNTIL 630 AM FOR 
GREENE COUNTY...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF LIGHT TO MODERATE RAIN ACROSS THE WARNED AREA. ALTHOUGH THE 
HEAVIEST RAINFALL HAS ENDED...AN ADDITIONAL ONE QUARTER OF AN 
INCH MAY FALL IN THESE COUNTIES BEFORE 6 AM. WEBSTER COUNTY WARNING 
WILL LIKELY BE EXTENDED THROUGH THIS MORNING DUE TO FLOODING 
CONDITIONS CONTINUING. 

ONLY RECENT REPORT FROM LAW ENFORCEMENT OFFICERS INDICATED THAT 
ABOUT 50 COLLEGE STUDENTS WERE TRAPPED BY HIGH WATER NORTH OF 
HARTVILLE...ALONG LAKE FREDDIE ROAD...IN WRIGHT COUNTY. OTHER 
FLOODING IN WEBSTER AND SOUTHEAST GREENE COUNTY CONTINUES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS.

LAT...LON 3749 9228 3706 9226 3710 9362 3742 9364

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:08 PM CDT, 9 hours 37 minutes earlier.

Area forecast discussion, Apr 30, 12:08 PM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT FRI APR 30 2004

.DISCUSSION...
SHORT TERM (THIS AFTERNOON - SUNDAY)...
THE SCENARIO FOR STRONG TO SEVERE THUNDERSTORMS IS BECOMING MORE
INTERESTING TODAY FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.  THE 12Z MESO ETA DOESNT HAVE A SNIFF WITH THE MAGNITUDE OF
INSTABILITY THAT WILL BE PRESENT OVER THE CWA THIS AFTERNOON.  THE
CONVECTIVE SCHEME IS THE LIKELY CULPRIT FOR THIS AS THE MESO ETA
INITIALIZED THIS MORNINGS NORTHERN KANSAS AND MISSOURI STORM COMPLEX
ABOUT 200 MILES TOO FAR TO THE SOUTH.  THE RUC HAS A BETTER HANDLE
ON THE SHORT TERM BRINGING IN AN AXIS OF 1500 TO 2000 J/KG OF ML
CAPE INTO SOUTHWEST MISSOURI BY 21Z.  WITH THE LOW LEVEL CONVERGENCE
AND ASSOCIATED LIFT ALONG THE SAGGING FRONTAL BOUNDARY...STRONG TO
SEVERE STORMS WILL BE LIKELY OVER THE REGION THIS AFTERNOON AND
TONIGHT.  WIND FIELDS ARE EXTREMELY WEAK FOR THE TIME OF YEAR...AND
LARGE HAIL AND A POSSIBLE DOWNBURST OR TWO WILL BE POSSIBLE.

THE SEVERE WEATHER HAZARDS WILL TRANSITION INTO A FLOOD PROBLEM AS
WE HEAD INTO THE OVERNIGHT HOURS.  WITH THE SURFACE FRONT GRADUALLY
SAGGING ACROSS CENTRAL AND SOUTHERN MISSOURI TONIGHT...SOME LOW
LEVEL CONVERGENCE WILL BE PRESENT WITH ALONG THIS FEATURE.  THE
PRIMARY FORCING MECHANISM HOWEVER APPEARS TO BE INCREDIBLE
DIFFLUENCE ALOFT ASSOCIATED WITH A 140 KNOT SPEED MAX AT 250 MB OVER
THE CORN BELT.  THE RIGHT ENTRANCE REGION OF THE SPEED MAX WILL
ASSUME A POSITION OVER MISSOURI TONIGHT WHICH WILL PROMPT ANOTHER
ROUND OF HEAVY RAIN TONIGHT AND EARLY SATURDAY MORNING...ESPECIALLY
OVER EXTREME SOUTHERN MISSOURI.  A FLOOD WATCH IS IN EFFECT FOR
AREAS ALONG AND SOUTH OF A COLUMBUS KANSAS TO EMINENCE MISSOURI
LINE.  DUE TO SATURATED SOILS FROM LAST WEEKS FLOOD EVENT...AND THE
FLASHY RUGGED TERRAIN OF THE OZARK MOUNTAINS...I MAY UPGRADE THIS
WATCH TO AN AREAL FLOOD WARNING LATER THIS AFTERNOON FOR EXTREME
SOUTHERN MISSOURI.  LOOK FOR ANOTHER 1 TO 3 INCHES OVERNIGHT ALONG
THE BORDER.  A DECISION ON THIS WILL BE MADE BY 300 PM.

THE STORM COMPLEX SHOULD EXIT SOUTH CENTRAL MISSOURI BY EARLY
SATURDAY AFTERNOON WITH A COOLER AIRMASS SPREADING THROUGH.

LONG TERM (MONDAY - THURSDAY)...
FOR NOW MODELS AGREE ON A DRY AND SEASONAL EXTENDED PERIOD.  A
PATTER CHANGE WILL OCCUR WITH THE UPPER FLOW OVER THE EASTERN PLAINS
AND MISSOURI VALLEY ASSUMING A NORTHWEST FLOW STRUCTURE.  THIS WILL
BE THE PRIMARY CAUSE FOR THE DRY WEATHER...HOWEVER...UNDER MOST
NORTHWEST FLOW CIRCUMSTANCES...THERE USUALLY WILL BE A COUPLE OF
DISTURBANCES BRING CLOUDS AND A CHANCE FOR SHOWERS AND
THUNDERSTORMS.  WAY TO EARLY TO PINPOINT THAT THOUGH SO ILL KEEP
THE FORECAST DRY FROM MONDAY THROUGH THURSDAY.

AS THE WEST COAST RIDGE FINALLY BREAKS DOWN TEMPERATURES SHOULD
REMAIN IN THE 70S AND LOW 80S TOWARDS THURSDAY.  GOOD SOUTHERLY FOR
SEVERAL DAYS NEXT WEEK WILL ENHANCE TEMPERATURES AND ALSO HELP TO
ADVECT MOISTURE INTO THE NATIONS MID SECTION.  THE LOW LEVELS WILL
BE JUICED AND WE WILL HAVE TO CLOSELY WATCH MODEL TRENDS FOR ANY
UPPER SYSTEMS THAT MAY PROVIDE STORM POTENTIAL TOWARDS NEXT WEEKEND.

CRAMER

&&

.AVIATION...
COLD FRONT FROM NW MO INTO CENTRAL OK WILL BEGIN MOVING THROUGH AREA
AS UPPER LEVEL SHORT WAVE APPROACHES.  WILL SEE A BRIEF PERIOD OF
VFR CONDITIONS DURING THE AFTERNOON. AS FRONT MOVES THROUGH THE AREA
AFTER 00Z...CEILINGS WILL DROP TO MVFR WITH IFR CONDITIONS EXPECTED
WHERE PRECIPITATION IS OCCURRING.  CONDITIONS ARE EXPECTED TO
PERSIST THROUGH 18Z SATURDAY.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR THIS EVENING THROUGH SATURDAY AFTERNOON FOR
AREAS SOUTH OF A LINE FROM JOPLIN TO SPRINGFIELD TO EMINENCE.
.KS...FLOOD WATCH FOR CHEROKEE COUNTY FOR THIS EVENING THROUGH
SATURDAY AFTERNOON.

WFO SGF
Hazardous weather outlook, Apr 30, 12:46 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT FRI APR 30 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
1246 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF QUARTERS AND
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER 200 PM OVER ALL OF EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

  FLOODING WILL BECOME THE PRIMARY HAZARD DURING THE OVERNIGHT
  HOURS...MAINLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR.

  DISCUSSION:

  MOISTURE SURGE IN ADVANCE OF A SLOW MOVING COLD FRONT WILL HELP
  DESTABILIZE THE ATMOSPHERE THIS AFTERNOON.  STRONG TO SEVERE
  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FEATURE WITH
  LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE.  ANOTHER ROUND OF
  SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION DURING THE
  OVERNIGHT HOURS.  WITH ALREADY SATURATED SOILS FROM LAST WEEKS
  FLOODING...ALONG WITH THE ROCKY TERRAIN OF THE OZARK
  MOUNTAINS...FLOODING WILL BECOME A SERIOUS LIFE THREATENING HAZARD
  OVER SOUTHERN MISSOURI TONIGHT.  ONE TO THREE INCHES OF ADDITIONAL
  RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF THE HIGHWAY 60
  CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  FLOODING WILL LIKELY BE ONGOING SATURDAY MORNING OVER SOUTHERN
  MISSOURI FROM OVERNIGHT AND MORNING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING
  AFTER 200 PM.

CRAMER

In the hours before

Special weather statement, Apr 30, 4:45 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT FRI APR 30 2004

MOZ093-095-101>104-010300-
BARRY-CHRISTIAN-MCDONALD-NEWTON-STONE-TANEY-
INCLUDING THE CITIES OF...BRANSON...MONETT...NEOSHO AND OZARK.
445 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 133...IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...
MONETT...NEOSHO AND OZARK.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF
OR AT HTTP://WEATHER.GOV.

SUTTON
Special weather statement, Apr 30, 9:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT FRI APR 30 2004

MOZ093-095-101>104-010327-
BARRY-CHRISTIAN-MCDONALD-NEWTON-STONE-TANEY-
INCLUDING THE CITIES OF...BRANSON...MONETT...NEOSHO AND OZARK.
928 PM CDT FRI APR 30 2004

SEVERE THUNDERSTORM WATCH NUMBER 133 HAS BEEN CANCELLED. THE THREAT
FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.

HOWEVER...THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT.
THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
SMALL HAIL.  LOCALIZED FLOODING WILL BE POSSIBLE.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:25 PM CDTSevere Thunderstorm WarningSGFWebster50 min
Apr 30, 11:54 PM CDTFlash Flood WarningSGFWright6 hr
May 1, 12:33 AM CDTFlash Flood WarningSGFGreene6 hr
May 1, 12:33 AM CDTSevere Thunderstorm WarningSGFTaney42 min
May 1, 3:10 AM CDTFlash Flood WarningSGFDouglas, Howell, Ozark6 hr

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.